Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Umkazar

Post-Accutane troubles

I started takeing accutane about 9 months ago. I whent though 5 months of it, my skin cleared up nicely and it was clear after.

But not, about 2 weeks ago i stated to get small acne again. It is nothing compared to what i had befour, but they are starting to get larger. Right now i got like 3 noticable pimples on my face and one of them was a huge white head.

What should I do? Should i go back to the doctor and ask for accutane again? Or will it just last for a few months like it did last time?

This is really pissing me off, i'd appreciate any suggestions or advice from people who had similar problems.

Thanks.

Share this post


Link to post
Share on other sites
I started takeing accutane about 9 months ago. I whent though 5 months of it, my skin cleared up nicely and it was clear after.

But not, about 2 weeks ago i stated to get small acne again. It is nothing compared to what i had befour, but they are starting to get larger. Right now i got like 3 noticable pimples on my face and one of them was a huge white head.

  What should I do? Should i go back to the doctor and ask for accutane again? Or will it just last for a few months like it did last time?

  This is really pissing me off, i'd appreciate any suggestions or advice from people who had similar problems.

      Thanks.

Share this post


Link to post
Share on other sites

yeah maybe...

I'd go on a second course of tane if I were you, just because I would want to get rid of acne for good; I've heard that usually a second course kills acne for good for many people.

you can try other acne medications.. how about BP?

Share this post


Link to post
Share on other sites
At the moment, but it seems to be comeing back. I’m just wondering if going on accutane again if an option and if it works.

Share this post


Link to post
Share on other sites
Yes it works if you go on again,, but what dermatologist would prescribe it to you?  You need acne...not just a few pimples.  Try changing your diet, etc.  Ifd you break out uncontrollable again, then accutane may be an option.  By the way, my acne did come back after accutane.

Share this post


Link to post
Share on other sites

i got the same thing, i finished accutane about 2 months ago and it was great and now within the last 2 days ive gotten like 3-4 big noticable acne spots back. im hoping that it was just from stress in school or something but ill just leave them alone and see if they go away smile.gif

Share this post


Link to post
Share on other sites
Not really much in my diet to change, and that does not effect acne at all.

  I’ll just go to the doctor I went to the first time and ask for it again. She said there was no point in going to a dermatologist.

  Few pimples are acne, I don’t want any and it got rid of most of it the first time and if it will do it in for good the second why not. Not like there are any sideeffects to it that effect me other then some dry lips which you’d have anyways here cause of the climate.

Share this post


Link to post
Share on other sites
I will not comment about the diet part.

But, saying "I don't want any pimples".  I myself don't want any pimples. Nobody does.  A doctor will probably prescribe you an oral antibiotic and topical before accutane again.  That is what my dermatologist said she would do.  I said no thank you biggrin.gif

Share this post


Link to post
Share on other sites

I doubt your derm will put you a second term. Trust me, i tried that like 3 times already. With 3 different derms too. They just gave me this tazorac ointment and now im wondering if that'll work.

Share this post


Link to post
Share on other sites

don't get greedy. most people will die for 3 pimples.

are you washing your face correctly? if your skin isn't too dry, you can go on a light regimen (maybe wash your face every other day with BP)

Share this post


Link to post
Share on other sites

I don't want to use the BP. I'll just ask the doctor for another prescription of accutne. That will probley work to kill it all.

Share this post


Link to post
Share on other sites

Dude, wait a little longer before asking for Tane again. I've been off tane for a while now, (4 or 5 months, I forget), and I get pimples now and then, but now BP works waayyyy better for me. I try to use it before I go to bed on the affected areas. If you are for sure going to do the Tane one more time, wait till it's been 6 months after your first time. Otherwise, you might get messed up, with hairloss and crappy things like that.

Share this post


Link to post
Share on other sites

Not really much in my diet to change, and that does not effect acne at all.

Oh but that ain't so............ head over to diet/holistic. eusa_think.gif

Share this post


Link to post
Share on other sites

I know how you feel going from completely clear skin back to a few pimples, with the fear in could explode into more. Like people have said, another treatment of Accutane probably isn't the answer; at least not yet. Try taking better care of your face in general. Use BP, or any cleaner. If you thought Accutane (or any drug) was going to cure your acne, you are wrong. Remember, if you go to the doctor with three zits and ask for Accutane, it probably isn't going to fly.

Share this post


Link to post
Share on other sites

I already plan to go on a second course if this first one doesn't last. I am tired of acne and antibiotics, which screw you up even more and aren't a long-term fix. I am tired of topicals on my skin that only mask the problem. I am just tired of it all .I am in my 30's and have been dealing with this for half my life. I have scars. Don't end up like me. Go on a second round.

I agree with you that diet has nothing to do with it. At least, it didn't for me.

Share this post


Link to post
Share on other sites

your doc won't prescribe accutane for 3pimples.

just wash your face and moisturize properly. can even try a low % of BP

Share this post


Link to post
Share on other sites
I already plan to go on a second course if this first one doesn't last. I am tired of acne  and antibiotics, which screw you up even more and aren't a long-term fix. I am tired of topicals on my skin that only mask the problem. I am just tired of it all .I am in my 30's and have been dealing with this for half my life. I have scars. Don't end up like me. Go on a second round.

I agree with you that diet has nothing to do with it. At least, it didn't for me.

Share this post


Link to post
Share on other sites

I was on Accutane in 2003 for 8 months (40MG all the way), it stay clear for about 3-4 months and my acne started creeping back in.

I started using bp gel with some success for about 4 months in 2004, but I got so sick of putting on BP twice a day, bleaching most of my favorite clothing and also it seriously aged my skin. So I stoped using it and BAM my acne came back with a vengance.

Now in 2005 I started my second coursed of Accutane, but this time is 80 mg, my new derm perscribe me with 40 mg at the beginning and ramping it up to 80 mg every 2 weeks. I have 1 more month left for treatment, so far its great. As usually Accunate clears your skin like nothing elses, but you do look "red" most of the time.

Anyway, ther reason I mention this is the fact different Derm have different way of using Accutane. I research quite extensively on the net, and came to this conclusions. By having low dose/ long duration of Accutnate, it will only put your acne on short remission. The idea of using accutane is to permanently reduce the size of your oil glads forever. My derm said the oil gland will readjust itslef after accutane but never as large as pre accutane. But this will only happen if you take higher dosage for shorter period of time because it will 'shocked" your body. At the end of the day most people will said its all depends on the overall intake 1g/kg to 1.2g/kg. This is true also, but how you take the drugs is also very crucial in longer outcome.

Well, I know everyone is different, but I hope this will be my last course of accutane.

Share this post


Link to post
Share on other sites

i cleared up while on accutane, however after the 5th month i started breaking out again. Accutane left me with oily skin and i still have bad acne. I guess I works for some and not others.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×